In early-to-mid June, I started feeling – well….blah.
I was tired and just not myself. I started having headaches, low grade fevers as well as muscle cramps.

Right before my birthday, everything came to a head. My building (at work) was being painted, so I blamed everything on that…however-I just went from feeling bad to worse–AND quick. For those who are not aware, once you go down the road to a flare, its pretty quick to drain you, both physically, emotionally and financially.

After several trips to the doctor and a few mis-diagnoses including a belief that I was just having some sort of infection and going on antibiotics…I FINALLY got the blood tests that confirmed that yes, I was in the midst of a full-on flare.

Getting the news that you are flaring is a double-edge sword…You are relieved to know why you feel bad, but at the same time, know that you have a tough road to go down. Some flares last a long time and some are very short. There is no way of knowing, nor is there no way of knowing how you will feel the next day….let alone any way to make plans.

So, I was started on 80 mg of Prednisone…which is pretty high. It is the highest dose that Ive ever had to take, including when my lupus was outta control when I was first diagnosed. I have felt pretty leery about taking so much, knowing that you have to wean off of the medication little by little.

But there is a silver lining – My appetite has returned (in full vengance) and Im gaining the weight Ive lost back. My blood work is looking better and Im feeling better. So I am hoping that each week, I get good news from the doctors. I AM listening to their advice and listening to my nutrionist as well.

Today, I received the news that I can wean back to 75 mg of Prednisone. I am taking this as good news šŸ™‚

ONE MORE UPDATE
Yesterday, lupus was in the news! Lupus patients may have a new drug after 50 years of getting let down. The last medication that was approved was plaquenil (an anti-malarial). For some of us, these drugs are the only way we can feel “human” again…so lets just pray that the next months bring further good news about this new drug!!

Advertisements